Alert archive / Washington / Wind Advisories in 2019
Wind Advisory 7, NWS Seattle, WA
NWS Seattle, WA issued this wind advisory at Feb 4, 2019, 2:37 PM PST for San Juan County, Washington. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Feb 4, 2019, 2:37 PM PST (22:37 UTC)
- Expired
- Feb 5, 2019, 2:46 AM PST
- In force
- 12 hr
- Issued by
- NWS Seattle, WA
County San Juan County, WA
The radar
The Seattle radar (KATX), 54 km from the middle of the area, began a volume at 22:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Quillayute State, WA (KUIL), launched 12:00Z, 10.6 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 875 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 61 m²/s²
- 0-3 km storm-relative helicity
- 110 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
033 WWUS76 KSEW 042237 NPWSEW URGENT - WEATHER MESSAGE National Weather Service Seattle WA 237 PM PST Mon Feb 4 2019 WAZ001-503-051200- /O.CAN.KSEW.HW.W.0002.000000T0000Z-190205T0000Z/ /O.NEW.KSEW.WI.Y.0007.190204T2237Z-190205T1200Z/ San Juan County-Western Whatcom County- 237 PM PST Mon Feb 4 2019 ...WIND ADVISORY IN EFFECT UNTIL 4 AM PST TUESDAY... ...HIGH WIND WARNING IS CANCELLED... The National Weather Service in Seattle has issued a Wind Advisory, which is in effect until 4 AM PST Tuesday. The High Wind Warning has been cancelled. * WIND...Northeast winds 20 to 35 mph with gusts to 45 mph. * SOME AFFECTED LOCATIONS...Bellingham, Anacortes, Friday Harbor, Sandy Point Shores, and Lummi Island. * TIMING...Windy conditions will continue tonight, then gradually ease on Tuesday. * IMPACTS...Winds may be strong enough to cause tree damage and local power outages. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 35 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ WAZ506-042345- /O.CAN.KSEW.HW.W.0002.000000T0000Z-190205T0000Z/ Western Skagit County- 237 PM PST Mon Feb 4 2019 ...HIGH WIND WARNING IS CANCELLED... The National Weather Service in Seattle has cancelled the High Wind Warning. Winds have eased below warning criteria. $$ www.weather.gov/seattle
1 follow-up statement
570 WWUS76 KSEW 051046 NPWSEW URGENT - WEATHER MESSAGE National Weather Service Seattle WA 246 AM PST Tue Feb 5 2019 WAZ001-503-051200- /O.CAN.KSEW.WI.Y.0007.000000T0000Z-190205T1200Z/ San Juan County-Western Whatcom County- 246 AM PST Tue Feb 5 2019 ...WIND ADVISORY FOR PORTIONS OF THE NORTH INTERIOR HAS ENDED... The National Weather Service in Seattle has ended the Wind Advisory for portions of the north interior. Northeast Fraser outflow will continue to weaken today. $$ www.weather.gov/seattle
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Seattle, WA wrote its last area forecast discussion before this wind advisory went out at Feb 4, 2:30 PM PST, 7 minutes earlier.
Area forecast discussion, Feb 4, 2:30 PM PST, 7 minutes before
Area Forecast Discussion
National Weather Service Seattle WA
230 PM PST Mon Feb 4 2019
.SYNOPSIS...Cold air will continue to spill out of British Columbia
tonight. Lingering snow showers will come to end this evening with
dry and cold weather Tuesday and Wednesday as weak high pressure
builds into the region. Another round of unsettled weather is
expected later Thursday into the weekend as another system drops
southward into the region.
&&
.SHORT TERM /TONIGHT THROUGH THURSDAY/...An upper level trough
continues to drift southward to the Oregon/California border
this afternoon. Wrap around moisture lingers over the eastern
portion of the forecast area this afternoon, but flurries are
expected to come to an end this evening with skies gradually
clearing from the north. With snow cover and clearing skies, it will
be a cold night ahead with widespread lows of 15 to 25
degrees...coldest in the north and outlying areas with substantial
snow on the ground. The Bellingham-Williams Lake gradient is edging
downward so we will see the Fraser outflow winds across the North
Interior weaken with time. It will remain gusty overnight and a wind
advisory will be in place for Western Whatcom county and the San
Juans. For the remainder of the area, it'll be a brisk, breezy night
with wind chills in the single digits to low teens common.
Weak high pressure aloft west of 140W will shift eastward into the
Washington offshore waters by Wednesday. This combined with dry
northerly flow aloft will bring a couple of mostly sunny days
Tuesday and Wednesday with slowly moderating temperatures. Highs in
the mid 30s will be common on Tuesday with upper 30s to near 40 on
Wednesday. Recent model runs have slowed the timing with the arrival
of
the next system somewhat. An increase in cloud cover is expected on
Thursday with high temperatures remaining below normal in the lower
to mid 40s. Models are in reasonable agreement with another system
making the trek southward over British Columbia Thursday
night...but begin to diverge in the details thereafter. 27
.LONG TERM /FRIDAY THROUGH MONDAY/...There is still some
disagreement in the details with regards to the evolution of the
late week system amongst the models. However, both the Euro and GFS
have another upper level low pinching off in the vicinity of
Vancouver Island late Friday or Saturday then shifting offshore
followed by another Fraser outflow event. It looks similar in some
respects to the system of the past 24 hours, but there's plenty of
time for the models to fall into place. The hounds of winter
still have Western Washington in their sights. 27
&&
.AVIATION...A low pressure system is drifting south and there is
cold high pressure over British Columbia, Fraser outflow will
gradually ease through the middle of the week. There will be some
flurries near the Cascades into the evening, but otherwise skies
will be clearing from the north. Mostly sunny but cold on Tuesday.
KSEA...Skies will be clearing from the north this evening. North
wind easing.
&&
.MARINE...Fraser outflow will ease through the middle of the week,
but we might see another round of that late in the week. For now,
gales easing in the north with breezy winds elsewhere. A freezing
spray advisory is in effect for the northern inland waters from the
San Juan Islands northward--it will cool down some more, so we may
yet see that develop, but the ferries were not reporting any icing
as of early this afternoon.
&&
.HYDROLOGY...River flooding not expected in the next 7 days.
&&
.SEW WATCHES/WARNINGS/ADVISORIES...
WA...Wind Advisory until 4 AM PST Tuesday for San Juan County-Western
Whatcom County.
PZ...Small Craft Advisory until 6 PM PST Tuesday for Central U.S.
Waters Strait Of Juan De Fuca-Coastal Waters From Cape
Flattery To James Island 10 To 60 Nm-Coastal Waters From
Cape Flattery To James Island Out 10 Nm-Coastal Waters From
James Island To Point Grenville 10 To 60 Nm-Coastal Waters
From James Island To Point Grenville Out 10 Nm-Coastal
Waters From Point Grenville To Cape Shoalwater 10 To 60 Nm-
Coastal Waters From Point Grenville To Cape Shoalwater Out
10 Nm-Puget Sound and Hood Canal-West Entrance U.S. Waters
Strait Of Juan De Fuca.
Small Craft Advisory for rough bar until 4 AM PST Tuesday for
Grays Harbor Bar.
Gale Warning until 4 AM PST Tuesday for East Entrance U.S.
Waters Strait Of Juan De Fuca-Northern Inland Waters
Including The San Juan Islands.
Freezing Spray Advisory until noon PST Tuesday for Northern
Inland Waters Including The San Juan Islands.
Gale Warning until 11 PM PST this evening for Admiralty Inlet.
&&
www.weather.gov/seattleIn the hours before
Local storm report, Feb 4, 10:41 AM PST, 3 hours 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SEATTLE WA
1041 AM PST MON FEB 4 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1033 AM HEAVY SNOW SAMMAMISH 47.64N 122.08W
02/04/2019 M9.5 INCH KING WA COCORAHS
0740 AM SNOW 0.9 NNW INDIANOLA 47.77N 122.52W
02/04/2019 M4.5 INCH KITSAP WA COCORAHS
0600 AM SNOW 4.8 N POULSBO 47.81N 122.64W
02/04/2019 M4.5 INCH KITSAP WA COCORAHS
0700 AM SNOW 3.8 N WINSLOW 47.68N 122.52W
02/04/2019 M3.5 INCH KITSAP WA COCORAHS
0700 AM SNOW BAINBRIDGE ISLAND 47.65N 122.55W
02/04/2019 M2.4 INCH KITSAP WA COCORAHS
0715 AM SNOW BREMERTON 47.57N 122.63W
02/04/2019 M3.0 INCH KITSAP WA COCORAHS
&&Local storm report, Feb 4, 10:56 AM PST, 3 hours 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SEATTLE WA
1056 AM PST MON FEB 4 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM SNOW 0.8 ESE ANACORTES 48.51N 122.60W
02/04/2019 M0.5 INCH PZZ133 WA COCORAHS
0700 AM SNOW 1.7 WNW ANACORTES 48.52N 122.65W
02/04/2019 M1.0 INCH PZZ133 WA COCORAHS
0700 AM SNOW 2.8 NE ONALASKA 46.60N 122.68W
02/04/2019 M0.5 INCH LEWIS WA COCORAHS
0800 AM SNOW 0.2 S MINERAL 46.71N 122.18W
02/04/2019 M2.4 INCH LEWIS WA COCORAHS
0720 AM SNOW 6.2 NW ONALASKA 46.64N 122.81W
02/04/2019 M1.9 INCH LEWIS WA COCORAHS
0700 AM SNOW 2.8 ESE SHELTON 47.20N 123.05W
02/04/2019 M0.9 INCH MASON WA COCORAHS
0700 AM SNOW 8.3 ENE SHELTON 47.26N 122.94W
02/04/2019 M1.0 INCH MASON WA COCORAHS
0530 AM SNOW 0.9 NE PARKLAND 47.15N 122.42W
02/04/2019 M2.0 INCH PIERCE WA COCORAHS
0830 AM SNOW 2.1 ESE PUYALLUP 47.17N 122.24W
02/04/2019 M3.0 INCH PIERCE WA COCORAHS
0700 AM SNOW 3.3 WSW SOUTH HILL 47.12N 122.33W
02/04/2019 M1.5 INCH PIERCE WA COCORAHS
0513 AM SNOW 3.1 NW TACOMA 47.28N 122.51W
02/04/2019 M1.0 INCH PIERCE WA COCORAHS
0800 AM SNOW 0.4 NW STEILACOOM 47.17N 122.60W
02/04/2019 M0.5 INCH PIERCE WA COCORAHS
0700 AM SNOW 1.6 W GIG HARBOR 47.33N 122.62W
02/04/2019 M1.0 INCH PIERCE WA COCORAHS
0700 AM SNOW 4.9 S ANACORTES 48.44N 122.61W
02/04/2019 M1.0 INCH SKAGIT WA COCORAHS
0800 AM SNOW 6.2 W CONCRETE 48.54N 121.88W
02/04/2019 M3.2 INCH SKAGIT WA COCORAHS
0800 AM SNOW 3.4 W MOUNT VERNON 48.42N 122.39W
02/04/2019 M3.0 INCH SKAGIT WA COCORAHS
0800 AM SNOW 0.8 SW MOUNT VERNON 48.41N 122.33W
02/04/2019 M3.0 INCH SKAGIT WA COCORAHS
0700 AM SNOW 5.3 S ANACORTES 48.44N 122.61W
02/04/2019 M0.7 INCH SKAGIT WA COCORAHS
0700 AM SNOW 8.1 N BURLINGTON 48.59N 122.33W
02/04/2019 M2.0 INCH SKAGIT WA COCORAHS
&&Local storm report, Feb 4, 11:10 AM PST, 3 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SEATTLE WA
1110 AM PST MON FEB 4 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0810 AM HEAVY SNOW 2.1 NW ARLINGTON 48.20N 122.17W
02/04/2019 M10.5 INCH SNOHOMISH WA COCORAHS
0900 AM HEAVY SNOW 1.9 WNW WEALLUP LAKE 48.12N 122.34W
02/04/2019 M7.5 INCH SNOHOMISH WA COCORAHS
0600 AM SNOW 1.3 S OLYMPIA 47.02N 122.90W
02/04/2019 M2.5 INCH THURSTON WA COCORAHS
0700 AM SNOW 6.5 SW OLYMPIA 46.97N 123.00W
02/04/2019 M3.1 INCH THURSTON WA COCORAHS
1108 AM SNOW 1.5 NW OLYMPIA 47.05N 122.92W
02/04/2019 M2.1 INCH THURSTON WA COCORAHS
0700 AM SNOW 8.5 WSW OLYMPIA 46.99N 123.07W
02/04/2019 M2.0 INCH THURSTON WA COCORAHS
&&Local storm report, Feb 4, 11:25 AM PST, 3 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SEATTLE WA
1125 AM PST MON FEB 4 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM SNOW 1.9 ENE OLYMPIA 47.05N 122.86W
02/04/2019 M1.4 INCH THURSTON WA COCORAHS
0800 AM SNOW 2.0 ENE BELLINGHAM 48.77N 122.45W
02/04/2019 M1.5 INCH WHATCOM WA COCORAHS
0600 AM SNOW 9.6 NE BELLINGHAM 48.86N 122.34W
02/04/2019 M1.0 INCH WHATCOM WA COCORAHS
0800 AM SNOW 7 SE DEMING 48.75N 122.11W
02/04/2019 M5.0 INCH WHATCOM WA COCORAHS
0700 AM SNOW 5.5 ENE BELLINGHAM 48.79N 122.38W
02/04/2019 M3.5 INCH WHATCOM WA COCORAHS
0705 AM SNOW 0.1 SW GLACIER 48.89N 121.95W
02/04/2019 M4.6 INCH WHATCOM WA COCORAHS
&&Local storm report, Feb 4, 12:08 PM PST, 2 hours 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SEATTLE WA
1208 PM PST MON FEB 4 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1200 PM SNOW SEATAC 47.45N 122.32W
02/04/2019 M2.5 INCH KING WA OFFICIAL NWS OBS
MEASURED BY THE SEATAC OBSERVER. TOTAL 1
INCH THROUGH MIDNIGHT AND 1.5 INCHES SINCE
MIDNIGHT FOR A STORM TOTAL OF 2.5 INCHES.
&&Local storm report, Feb 4, 12:49 PM PST, 1 hour 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SEATTLE WA
1249 PM PST MON FEB 4 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 AM NON-TSTM WND GST 9 E FRIDAY HARBOR 48.53N 122.82W
02/04/2019 M90 MPH PZZ133 WA SHIP
WASHINGTON STATE FERRY CAPTAIN REPORTED 90
MPH WIND GUSTS SEVERAL TIMES THIS MORNING
JUST EAST OF LOPEZ ISLAND NEAR THATCHER
PASS.
&&The office that day
Everything else NWS Seattle, WA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 3, 9:40 PM PST | Heavy Freezing Spray Advisory | SEW | 29 hr | |
| Feb 4, 1:18 AM PST | Winter Storm Warning | SEW | 12 hr | |
| Feb 4, 2:25 AM PST | Small Craft Advisory for Rough Bar | SEW | 25 hr | |
| Feb 4, 2:25 AM PST | Small Craft Advisory for Hazardous Seas | SEW | 7 hr |
Nearby
Wind Advisories in Washington, 2019Every wind advisory in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.